Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    When on antibitiocs why do I keep getting thrush

    Hi I am antibiotics and I will be on them for a long time but I keep getting thrush in my vagina and also in my mouth I have tried over the counter medicaton for my vagina. How can I treat the thrush in the mouth and /or vagina either naturally and or medcically and prevent it from coming back?
    thank you
  • Find a professional to answer your question

  • Anonymous

    Treatment for thrush involves the use of anti-fungal creams, vaginal pessaries and/or oral medication. Many of these treatments are now available over the counter (no prescription required).
    Women who choose to self-treat with over the counter thrush preparations should see their doctor if symptoms persist or recur as they may have a different condition (eg., bacterial vaginosis, dermatitis, lichen sclerosis, genital herpes) or a resistant strain of thrush. Recurrent thrush infections (those that have been confirmed by a doctor) may require a longer course of treatment before they go away.You might find our fact sheet helful  - Just click on the link.
    http://www.womhealth.org.au/conditions-and-treatments/197-thrush-and-other-vaginal-infections
    Brenda
    Women’s Health Educator
    Health Information Line, Women’s Health Queensland Wide
     
    Women living in Queensland can also call our Health Information Line - a free information and referral service for Queensland women - on 3839 9988 or 1800 017 676 (toll free outside Brisbane).
     
    Please note that all health information provided by Women’s Health Queensland Wide is subject to this disclaimer
     

  • amiemcg

    HealthShare Member

    Some anti-biotics cause Thrush in me immediately - especially Abosillin (not sure of spelling).
    I find that I, personally, get the least Thrush symptoms is with Augmenting Duo and Amoxcicilin (not sure of spelling).

    Get your GP to use different types of Penicilin meds, as some will work for you and some will cause Thrush. Trial and error and open communication with your GP should help you find out exactly which ones to ask NOT to have in the future.

    When my symptoms are bad I find that all over the counter options do not work for me, and although it is an old drug with bad side effects that MUST be eaten in the middle of a big meal, I ask my GO for a script of Nizerol. They don't like giving it to me. But to be honest it is the ONLY thing I have found so far that always works, immediately/within 2 days.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices